MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH NO 5. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH NO 5. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5537-G-511-E
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
Procedure: revision knee for infection.I&d of knee with ts insert removal and exchange for new ts insert.Impacting new 5x11 ts insert went fine until inserting the metal reinforcement post caused insert to rise up unlocking the wire.Had to cut around poly post to remove the metal post and then insert a 2nd new insert.On the second new insert impaction was verified to be seated flush and locked and again inserting the metal post caused the insert to lift up in the front causing a gap between the baseplate and the insert.Impacting the insert further did not cause the insert to set flush as it should.A third ts 5x11 insert was then implanted and successfully locked.The surgeon commented the metal post barbs did engage in the plastic but didn't want to continue impacting for concern that the insert would lift up again.Surgical delay: yes.
 
Additional Manufacturer Narrative
Reported event an event regarding seating/locking issues involving a triathlon insert was reported.The event was not confirmed.Method & results -product evaluation and results: the device including the stabilizer pin was returned for evaluation.The post part of the poly insert was cut by the surgeon.Damage observed on the insert consistent with attempted implantation.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate (b)(4) devices were manufactured and accepted into final stock on 08-dec-2019 with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that during surgery inserting the metal reinforcement post caused insert to rise up unlocking the wire.Two inserts were tried before he seated the third insert successfully.The surgeon commented the metal post barbs did engage in the plastic but didn't want to continue impacting for concern that the insert would lift up again.The device including the stabilizer pin was returned for evaluation.Evaluation of the returned device indicated that the post part of the poly insert was cut by the surgeon.Damage observed on the insert consistent with attempted implantation.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The exact cause of the event could not be determined.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
NO 5. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10837501
Report Number0002249697-2020-02449
Device Sequence Number2903824
Product Code MBH
UDI-Device Identifier07613327288315
UDI-Public07613327288315
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number5537-G-511-E
Device Catalogue Number5537-G-511-E
Device Lot NumberX451RX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer12/07/2020
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR